steroid injection - return of ra after pregnancy

birb
birb Member Posts: 3
hello,

i have had ra for over 5 years, it was previously under control on sulphasalazine and hydroxychloroquine. during my pregnancy last year i was able to stop all my meds and was symptom free until about a month ago when my baby turned 6 months old. it started with pain in my knee and progressed from there. i returned to the rhuematology dept last Tuesday where they have started me back on sulphasalazine and diclofenac. they also gave me a steroid injection in my bum to help me until the meds kicked in. things seem to be getting worse rather than better now, i am breastfeeding my baby still and the last couple of nights have really struggled getting her in and out of the cot.
i know the sulphasalazine and takes time to work but i know was expecting more of a result from the steroid injection. does this take time to work? last time i had the steroid tablets i seem to remember them giving a result straight away
i don't know what else to do as i don't think i can take much while breastfeeding myalso my lower back has been bad so i'm struggling to bend. could this be ra too?
sorry for any errors i'm writing this on my phone.
thank you.

Comments

  • stickywicket
    stickywicket Member Posts: 27,104
    edited 30. Nov -1, 00:00
    Hello birb. I’m just an ordinary forum member but I thought I’d welcome you here as the Helpline Team Please see note below

    I’m glad you had a good pregnancy. My first was trouble free too but the RA kicked in very quickly so I never got to breast feed as long as I’d have liked.

    I’m sorry the steroid jab hasn’t helped. It might still kick in but it might not. They work for me but some people, for whom the tablets work well, get little success with the jabs. Maybe you could ring your rheumatology helpline on Monday for advice?

    We’re not docs so can’t give medical advice. As a mere patient, it seems to me that your back might be RA but it might also just be muscles protesting at the extra work of looking after your little one, especially if picking her up is difficult.

    I’m sorry I can’t be much help. I know there are people on here with babies but I think they’re too busy to post much. :roll:

    Amended because the helplines team do look after their forum Chat to Helplines every weekend, and all the Bank Holidays.
  • birb
    birb Member Posts: 3
    edited 30. Nov -1, 00:00
    hi, thank you for answering. i hope the jab does kick in! i presume they won't give me the tablets now? i think i'm not as bad yet as i was at the beginning last time. the difference is i didn't have to think of anyone but myself then!
  • stickywicket
    stickywicket Member Posts: 27,104
    edited 30. Nov -1, 00:00
    I'm not sure what tablets you think they mightn't give you, birb, but if you mean steroids then why not? It's one of those odd things that the tablets can work although the jabs don't.

    Having a baby to think about is both lovely and also stressful and stress doesn't help us. I hope you have a husband, partner or family member at hand to help. Take care.
  • skezier
    skezier Member Posts: 11,333
    edited 30. Nov -1, 00:00
    Hi birb,

    I am just another forum member as well but have had a huge amount of steroid jabs, most into the spine and neck and well they have varying success but can work on it for some time before the full effect is reached.

    With a young child there is a lot of bending and lifting and maybe that's aggravating it all a bit?

    Hard to stop though if your breast feeding.

    I know the last batch of jabs I had, which included steroid (she uses medron now) bi-laterals in the lumber helped eventually but it wasn't instant and was so slow it took me time to realise they had if that makes sense?

    Hang in there and I hope the back will ease for you. Nice to meet you. Cris x
  • helpline_team
    helpline_team Posts: 2,787
    edited 30. Nov -1, 00:00
    Hi birb

    Thanks for your posting.

    I'm sorry to hear about the difficulties you are experiencing with your lower back. This could be down to RA or a possible strained muscle. Getting a referral to a physiotherapist from your doctor could help with this. For information on Back Pain see http://www.arthritisresearchuk.org/arthritis-information/pain/back-pain.aspx.

    Steroid injections can give relief within hours to a few days and the effect can last for up to a couple of months. For more information on this see http://www.arthritisresearchuk.org/Arthritis-information/Drugs/Local-steroid-injections.aspx.

    You are wlcome to ring us on the helplines (0808 800 4050) if you would like to have a chat.

    Regards

    Nick
    Helplines Team

Who's Online

9
9 Guests